Test Bank
ATI RN Pharmacology 2023
Original · Latest version
2026 edition
Most recent original question bank · Latest 2026 edition
ATI RN Pharmacology 2023
Explore ATI RN Pharmacology 2023, a completed original study PDF with its own purchase and secure delivery.
$19
Write the exact name in full of the material you're looking for.
Others requested this
Free preview · Original latest version
Sample questions from ATI RN Pharmacology 2023
This material has 90 questions with answers and rationales. Here are the first 5.
1.A 72-year-old client on a medical unit receives digoxin and furosemide for heart failure. Before the morning doses, the nurse notes nausea, yellow halos around lights, an apical pulse of 48/min, and potassium of 3.0 mEq/L. Which action should the nurse take first?
- A.Administer digoxin and recheck the pulse in 1 hour.
- B.Hold digoxin and notify the prescribing clinician.
- C.Administer furosemide to reduce the cardiac workload.
- D.Give the medications with food to reduce nausea.
Rationale: Bradycardia, visual changes, and nausea suggest digoxin toxicity, and hypokalemia increases this risk. Giving digoxin or administering it with food does not address the toxicity and could worsen bradycardia. Giving furosemide first may further lower potassium and increase dysrhythmia risk. The exam takeaway is to hold digoxin and promptly report toxicity cues rather than treating isolated symptoms.
2.A 64-year-old client in an outpatient clinic started lisinopril 3 days ago. The client now has swollen lips, a thick-feeling tongue, and a hoarse voice; BP is 138/82 mm Hg and oxygen saturation is 94%. Which action is the priority?
- A.Document the findings as an expected transient reaction.
- B.Offer ice chips and reassess the swelling in 30 minutes.
- C.Activate emergency assistance and prepare for airway management.
- D.Ask the client to schedule a visit for a medication change.
Rationale: Tongue swelling and hoarseness suggest ACE inhibitor-associated angioedema with potential airway obstruction. Documenting the reaction as expected or offering ice chips delays emergency treatment. Scheduling a later medication review is inadequate for a potentially rapidly progressing airway emergency. The exam takeaway is that airway-threatening adverse effects take priority over a currently acceptable blood pressure.
3.A 58-year-old client at a heart failure clinic takes spironolactone and losartan. Potassium is 5.6 mEq/L, and the client reports using a salt substitute daily. Which instruction is most appropriate?
- A.Stop the salt substitute and contact the prescribing clinician today.
- B.Increase banana intake to prevent muscle cramping.
- C.Continue the salt substitute but take the medications with meals.
- D.Double the next spironolactone dose to increase potassium removal.
Rationale: Spironolactone, losartan, and many salt substitutes can increase potassium, making this result clinically significant. Increasing bananas adds potassium, and taking the medications with meals does not prevent hyperkalemia. Doubling spironolactone would increase potassium retention rather than promote removal. The exam takeaway is to identify additive potassium-raising exposures and escalate an elevated result promptly.
4.A 69-year-old client on a cardiac unit is prescribed IV furosemide for pulmonary edema. The nurse administers the medication through an infusion pump at the prescribed rate, and the client reports new ringing in the ears. Which action should the nurse take?
- A.Reassure the client that tinnitus indicates effective diuresis.
- B.Increase the infusion rate to complete treatment sooner.
- C.Administer the next dose orally without contacting the prescriber.
- D.Stop the infusion and notify the prescribing clinician.
Answer and rationale are in the full material.
5.A 61-year-old client with stable angina arrives at an urgent care center with chest pressure rated 7/10. BP is 126/76 mm Hg, and the client reports taking sildenafil 6 hours ago. A standing protocol includes sublingual nitroglycerin. What should the nurse do?
- A.Administer nitroglycerin because the blood pressure is normal.
- B.Withhold nitroglycerin and immediately report the sildenafil use.
- C.Give half the prescribed nitroglycerin dose.
- D.Wait 15 minutes and administer nitroglycerin if pain persists.
Answer and rationale are in the full material.
+85 more questions with answers and rationales
Create a free account to save this material and start studying. Pro members get full access to every test bank.
Sign up freeLook inside
Create a free account
Save this guide, track progress and find your purchases in your dashboard.
Already have an account? Sign in
Released October 14, 2026 · Independent original practice and study material.